ArticleIDCases2025
When herpes zoster is not herpes: A case of statin-induced myopathy complicated by drug allergies.
Article in IDCases, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Statins are commonly prescribed to reduce cardiovascular risk, but statin-induced myopathy is a leading cause for therapy discontinuation. This case report discusses a 69-year-old female with multiple comorbidities, including smoldering multiple myeloma, who presented with myalgias and a vesicular rash initially suspected to be herpes zoster due to her immunocompromised status. Elevated creatine kinase (CK) levels were noted (>9000 U/L) while the patient was on high-dose atorvastatin. Despite initial suspicions of herpes zoster, the rash's atypical progression led to further evaluation, revealing a more complex picture. The patient had a significant history of drug allergies, complicating the diagnosis, particularly following recent clindamycin treatment for a dental issue. After discontinuing atorvastatin and clindamycin, her CK levels improved, and subsequent testing confirmed the presence of anti-HMG-CoA reductase antibodies, establishing a diagnosis of statin-induced autoimmune necrotizing myopathy. This case underscores the importance of detailed patient histories and the need to consider drug-induced hypersensitivity reactions in immunocompromised individuals. The resolution of symptoms after stopping the offending medications emphasizes the critical role of careful monitoring and diagnosis in managing patients with complex medical backgrounds.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.